[Skip to Content]
[Skip to Content Landing]
Article
December 1990

Intrahepatic Cholestasis due to Hypersensitivity Reaction to Procainamide

Author Affiliations

From the Nuclear Medicine Service, Veterans Affairs Medical Center, Brockton/West Roxbury, and Harvard Medical School, Boston, Mass.

Arch Intern Med. 1990;150(12):2589-2590. doi:10.1001/archinte.1990.00390230127021
Abstract

• Hypersensitivity reactions to procainamide involving liver dysfunction are rare. We describe a patient who developed liver dysfunction after procainamide administration, manifested by fever, jaundice, elevated bilirubin concentration, and alkaline phosphatase concentration. Hepatobiliary scintigraphy demonstrated good hepatic uptake of the radionuclide without movement from hepatic parenchyma. To our knowledge, this is the first reported case of procainamide-induced intrahepatic cholestasis as demonstrated by radionuclide hepatobiliary scintigraphy.

(Arch Intern Med. 1990;150:2589-2590)

×